Tornadoes · United States · Alabama · 2008
EF0 tornado, Mc Cullum, Alabama, December 24, 2008
This EF0 tornado ran 0.1 miles across Walker County on December 24, 2008, touching down at 4:32 PM CST and reaching 100 yards wide. It killed nobody, and did $5,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- December 24, 2008
- Touchdown
- 4:32 PM CST (22:32 UTC)
- Path length
- 0.1 miles (0.1 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- County
- Walker County
- Touchdown point
- 33.798, -87.340
- Lift-off point
- 33.798, -87.340
- Record number
- 0812241632-01
What the Weather Service recorded
A cold front pushing through the state brought showers and thunderstorms to portions of Central Alabama, which produced one tornado and isolated wind damage.
The tornado briefly touched down near the intersection of AL-69 and Dutton Hill Road. It damaged 1 carport, 2 sheds, a trailer, and several trees in the area.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 06:00 UTC | 00:00 UTC | Lake Wind Advisory | BMX |
| 22:35 UTC | 23:00 UTC | Tornado Warning | BMX |
| 23:00 UTC | 23:15 UTC | Severe Thunderstorm Warning | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Dec 24, 3:41 PM CST, 51 minutes earlier.
Area forecast discussion, Dec 24, 3:41 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CST WED DEC 24 2008 .DISCUSSION... .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP OUT AHEAD OF THE FRONT ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE AREA...WITH THE MAIN LINE OF PRECIP JUST NOW CROSSING INTO THE NORTHWEST CORNER OF THE FORECAST AREA. WINDS HAVE BEEN GUSTING TO 20 TO 25 KNOTS ACROSS PORTIONS OF THE AREA. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM...AND IT WILL BE RE-EVALUATED WITHIN THE NEXT HOUR. MOISTURE CONTINUES TO STREAM INTO CENTRAL ALABAMA...WITH DEW POINTS ALREADY IN THE LOW TO MID 60S ACROSS MUCH OF THE AREA. STRONG TO SEVERE STORMS ARE STILL POSSIBLE THROUGH THE EVENING HOURS FOR AREAS NORTH AND WEST OF INTERSTATE 85 DUE TO FAVORABLE SHEAR...BUT STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET. THE COLD FRONT LOOKS TO ENTER THE NORTHWEST PORTION OF THE CWA IN THE LATE AFTERNOON AND BE NEAR THE TCL-BHM-ANB CORRIDOR BY 6 PM. THE MODELS CONTINUE TO HANG THE FRONT UP ACROSS THE SOUTH AND NOT PUSH IT ON THROUGH...SO CONTINUED THE TREND OF KEEPING SHOWERS IN THE FORECAST FOR CHRISTMAS DAY. .LONG TERM...FRIDAY THROUGH WEDNESDAY NOT MUCH CHANGE IN THE LONG TERM. THE FRONT LIFTS NORTHWARD AS A WARM FRONT ON FRIDAY...WITH MOISTURE INCREASING ACROSS THE AREA. THERE IS STILL A LOW CONFIDENCE OF STRONG TO SEVERE THUNDERSTORMS LATE SATURDAY AS MODELS CONTINUE TO INDICATE A HIGH SHEAR/LOW CAPE ENVIRONMENT OUT AHEAD OF THE NEXT FRONTAL SYSTEM. THIS SECOND COLD FRONT WILL PUSH THROUGH THE AREA LATE SATURDAY NIGHT AND INTO SUNDAY MORNING. TEMPERATURES FORECAST TO DROP BY 10-15 DEGREES ON SUNDAY BEHIND THE FRONT...WITH LOWS SUNDAY NIGHT IN THE 30S. SOME LOCATIONS COULD DROP BELOW FREEZING MONDAY AND TUESDAY NIGHTS...WITH HIGHS REMAINING IN THE MID TO UPPER 50S THROUGH THE REMAINDER OF THE PERIOD. 19 && .AVIATION...18Z TAF DISCUSSION. CEILINGS OF AROUND 1500 FT HAVE SPREAD ACROSS MUCH OF CENTRAL ALABAMA AND SHOULD REMAIN THROUGH THE REST OF THE FORECAST PERIOD...WITH SOME SLIGHT VARIATION EXPECTED. WINDS HAVE SHIFTED TO THE SOUTH AND ARE STILL GUSTING TO 20 TO 25 KNOTS ACROSS THE NORTH AND WEST...AND ARE NOW BEGINNING TO PICK UP ACROSS THE SOUTH. NUMEROUS SHOWERS WILL SPREAD INTO TCL AND BHM AFTER 22Z...AND SHOULD REACH THE SOUTHERN TAF SITES AFTER 03Z. ISOLATED TS POSSIBLE ACROSS THE NORTHWEST THIS EVENING...INCLUDING TCL, BHM, AND EET. FRONTAL PASSAGE STILL EXPECTED TO OCCUR AROUND 2-3Z IN BHM AND TCL...WITH THE FRONT REACHING MGM AND TOI BETWEEN 08-10Z. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT...AND TO THE NORTH AFTER 06Z. FRONT WILL STALL IN THE VICINITY OF MGM/TOI...SO DECIDED TO KEEP SOUTHWESTERLY WINDS IN THROUGH THE REMAINDER OF THE FORECAST PERIOD FOR THESE LOCATIONS. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 58 50 70 55 / 100 20 40 30 20 ANNISTON 49 60 51 70 55 / 100 20 40 30 20 BIRMINGHAM 47 59 52 71 57 / 100 30 40 30 20 TUSCALOOSA 48 62 54 75 58 / 90 30 40 20 20 CALERA 50 61 54 73 58 / 90 30 40 20 20 AUBURN 52 63 52 71 54 / 60 40 40 20 20 MONTGOMERY 57 68 57 78 60 / 60 40 40 20 20 TROY 58 70 56 76 59 / 60 30 40 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL CENTRAL ALABAMA UNTIL 6 PM. && 19/19/14
Hazardous weather outlook, Dec 24, 1:09 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CST WED DEC 24 2008 ALZ011>015-017>050-251909- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 109 PM CST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHERLY WINDS ARE EXPECTED AT 10 TO 20 MPH TODAY...WITH A FEW GUSTS OF 25 TO 30 MPH. THE WINDS BEGIN DECREASING LATE THIS AFTERNOON. ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA...MAINLY ALONG AND TO THE NORTH OF INTERSTATE 59 THROUGH 8 PM. THE MAIN THREAT WILL BE DAMAGING WINDS ASSOCIATED WITH A SQUALL LINE MOVING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE SQUALL LINE IS EXPECTED TO BE NEAR JASPER AROUND 3:30 PM...TUSCALOOSA NEAR 4 PM...AND BIRMINGHAM NEAR 5 PM. THERE IS A SECOND AREA OF CONCERN IN SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA...WHERE THE AIR MASS IS MORE UNSTABLE. THERE IS A SMALL CHANCE FOR ISOLATED LOW TOPPED ROTATING THUNDERSTORMS TO DEVELOP... WHICH MAY PRODUCE AN ISOLATED TORNADO. FINALLY...AS THE SQUALL LINE AND AREA OF INSTABILITY CONVERGE OVER WEST CENTRAL ALABAMA LATER THIS AFTERNOON...THERE IS A WINDOW OF OPPORTUNITY BETWEEN 4 PM AND 7 PM FOR THE STORMS TO BECOME STRONGER. BY 8 PM...THE SQUALL LINE AND ANY REMAINING STORMS ARE EXPECTED TO WEAKEN RATHER QUICKLY. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY. ANOTHER COLD FRONT APPROACHES CENTRAL ALABAMA ON SATURDAY. THERE IS A CHANCE THAT A FEW STRONG TO SEVERE THUNDERSTORMS WILL APPROACH WESTERN PARTS OF CENTRAL ALABAMA BY LATE IN THE AFTERNOON AND CONTINUING INTO THE EVENING HOURS. CONFIDENCE IS LOW AT THIS TIME DUE TO THE TIMING OF THE FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. DUE TO THE LIMITED NATURE OF THE STRONG TO SEVERE STORMS...NO WATCHES ARE ANTICIPATED AT THIS TIME. JD/81
In the hours before
Special weather statement, Dec 24, 2:11 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 PM CST WED DEC 24 2008 ALZ032>034-242045- BIBB-HALE-PERRY- 211 PM CST WED DEC 24 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...HALE AND PERRY COUNTIES UNTIL 245 PM CST... AT 206 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GREENSBORO...MOVING NORTHEAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MORGAN SPRINGS. ELLARDS. HARRISBURG. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Dec 24, 2:20 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 220 PM CST WED DEC 24 2008 ALZ011-012-242100- LAMAR-MARION- 220 PM CST WED DEC 24 2008 ...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 300 PM CST... AT 218 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSSELLVILLE TO AMORY... MOVING EAST AT 50 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SHOTSVILLE. WESTON. SULLIGENT. RANKIN FITE AIRPORT. TESSNER. PIKEVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 24, 2:51 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 PM CST WED DEC 24 2008 ALZ011>014-242145- FAYETTE-LAMAR-MARION-WINSTON- 251 PM CST WED DEC 24 2008 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR...MARION AND WINSTON COUNTIES UNTIL 345 PM CST... AT 248 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF RUSSELLVILLE TO 5 MILES NORTHWEST OF CALEDONIA...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF RUSSELLVILLE TO 8 MILES NORTHEAST OF COLUMBUS AFB...MOVING EAST AT 50 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE SPRINGS. SULLIGENT. PIKEVILLE. VERNON. PINEY GROVE. GU-WIN. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 24, 4:18 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CST WED DEC 24 2008 ALZ013>015-023-242300- FAYETTE-TUSCALOOSA-WALKER-WINSTON- 418 PM CST WED DEC 24 2008 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE...TUSCALOOSA...WALKER AND WINSTON COUNTIES UNTIL 500 PM CST... AT 415 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO 6 MILES SOUTH OF BANKSTON...OR ALONG A LINE EXTENDING FROM ARLEY TO 12 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GAMBLE. WILSON BEND. SMITH DAM. WHITSON. THE WYE. SIPSEY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
10.5 hours before the tornado, 86 km from the path. December 24, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -77089 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.0 K/km
Birmingham, AL (KBMX), 00:00Z
1.5 hours after it, 86 km from the path. December 25, 2008.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 23 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
- 0-3 km lapse rate
- 5.3 K/km
The surface observations
Haleyville (1M4), 59 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:43 UTC | 68 | 60.8 | 210° 20 kt | 26 | 1017.3 | |
| 20:56 UTC | 68 | 61 | 220° 14 kt | 23 | 1017.6 | |
| 21:08 UTC | 66.2 | 60.8 | 230° 11 kt | 1017.9 | -RA | |
| 21:15 UTC | 66.2 | 60.8 | 290° 11 kt | 17 | 1019 | +RA |
| 21:17 UTC | 64.4 | 60.8 | 290° 10 kt | 17 | 1019 | +RA |
| 21:19 UTC | 64.4 | 60.8 | 320° 7 kt | 17 | 1018.6 | +RA FG |
| 21:23 UTC | 62.6 | 60.8 | 270° 7 kt | 17 | 1019 | +RA FG |
| 21:35 UTC | 60.8 | 59 | 290° 8 kt | 1019.3 | +RA FG | |
| 21:38 UTC | 60.8 | 59 | 310° 9 kt | 1019.3 | -RA BR | |
| 21:41 UTC | 60.8 | 59 | 280° 7 kt | 1019.6 | -RA BR | |
| 21:43 UTC | 60.8 | 59 | 290° 9 kt | 1019.6 | -RA BR | |
| 21:46 UTC | 60.8 | 57.2 | 6 kt | 1020 | -RA | |
| 21:56 UTC | 60 | 56.84 | 300° 10 kt | 15 | 1020 | |
| 22:13 UTC | 59 | 55.4 | 6 kt | 1020.7 | -RA | |
| 22:30 UTC | 57.2 | 53.6 | 5 kt | 1021 | RA BR | |
| 22:39 UTC | 57.2 | 53.6 | 270° 6 kt | 1021.7 | RA BR | |
| 22:56 UTC | 56 | 52.88 | 320° 10 kt | 1021.7 | +RA BR | |
| 23:05 UTC | 55.4 | 53.6 | 320° 7 kt | 1021 | +RA BR | |
| 23:24 UTC | 55.4 | 53.6 | 5 kt | 1021.3 | -RA | |
| 23:56 UTC | 56 | 52.88 | 0° 0 kt | 1022.4 | RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Birmingham radar (KBMX), 87 km away, was scanning. The volume nearest the touchdown began at 22:32 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:32 UTC | TORNADO 0 | 4 Sw Jasper | Walker, AL | VCNTY OF CR 124 AND HWY 69. DAMAGE TO ROOFS ON TWO METAL SHEDS. 4 PINE TREES UPROOTED. |
| 22:35 UTC | FUNNEL CLOUD | 2 Ssw Jasper | Walker, AL | VCNTY HILLIARD AND SARDIS. |
| 22:35 UTC | TSTM WND DMG | Jasper | Walker, AL | MIDWAY CHURCH ROOF DAMAGE HWY69 AND DUTTON HILL RD. |
| 22:35 UTC | TORNADO | 1 Sw Jasper | Walker, AL | UNCONFIRMED TORNADO. VCNTY CR 124 AND HWY 69. ROOF DAMAGES AND TREES DOWN. SEE PREVIOUS REPORTS VCNTY HILLIARD TO SARDIS. CNTY COMMISH. |
| 22:50 UTC | HAIL 0.88 | Cordova | Walker, AL | JEFFERSON CNTY EMA |
| 23:14 UTC | TSTM WND DMG | Empire | Walker, AL | TREES DOWN EMPIRE RD AND HILL RD |
| 23:30 UTC | TSTM WND DMG | Empire | Walker, AL | TREES DOWN EMPIRE RD AND HILL RD |
| 23:40 UTC | HEAVY RAIN 0 | Sipsey | Walker, AL | WALL MART PARKING LOT FLOODED E2FT DEPTH CAUSING VEHICLE DAMAGES |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of December 24, 2008
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 24 | 3:33 PM CST | EF1 | Limestone, AL | 1.6 | 50 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.